Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 263, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 23, 2013, 8:19 PM EDT for Johnson County, Laurens County, Wilkinson County, Georgia. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2013, 8:19 PM EDT (00:19 UTC)
- Expired
- Aug 23, 2013, 8:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Johnson County, GA, Laurens County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 35 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 8:30 PM EDT | TSTM WND DMG | 4 Ese Chappells Mill, GA | THE LAURENS COUNTY 911 CENTER REPORTED ONE TREE DOWN ON TOOMSBORO ROAD. |
| Aug 23, 8:35 PM EDT | TSTM WND DMG | 5 Ne Dudley, GA | SEVERAL TREES DOWN ALONG HIGHWAY 338. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1713 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
026
WUUS52 KFFC 240019
SVRFFC
GAC167-175-319-240045-
/O.NEW.KFFC.SV.W.0263.130824T0019Z-130824T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
819 PM EDT FRI AUG 23 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAURENS COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN WILKINSON COUNTY IN CENTRAL GEORGIA
WEST CENTRAL JOHNSON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 845 PM EDT
* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF CHAPPELLS MILL...
MOVING WEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NICKLESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3265 8285 3254 8314 3278 8323 3278 8296
3276 8295 3278 8290
TIME...MOT...LOC 0019Z 073DEG 7KT 3271 8298
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 7:37 PM EDT, 42 minutes earlier.
Area forecast discussion, Aug 23, 7:37 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 737 PM EDT FRI AUG 23 2013 .UPDATE HAVE ADJUSTED POPS ACROSS THE AREA...RAISING THEM ACROSS CENTRAL GA AND ALSO OVER THE EXTREME NORTHWEST COUNTIES FOR CONVECTION MOVING SOUTHWEST OUT OF TENNESSEE. NO OTHER CHANGES PLANNED. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... /ISSUED AT 342 PM EDT FRI AUG 23 2013/ A MUCH QUIETER PATTERN IN STORE FOR THE NEXT FEW DAYS...FAR MORE TYPICAL OF LATE FALL THAN WHAT WE HAVE BEEN SEEING...THAT SAID... TEMPS WILL STILL REMAIN ON THE COOL SIDE AS A RESULT OF A BUILDING DAMMING EVENT /LOOKS LIKE DRY ONSET CLASSICAL CAD BUT PRETTY TRANSIENT/. SO FOR THE OVERALL PATTERN...STRONG TROUGHING ALONG THE EASTERN SEABOARD...WITH SURFACE HIGH PRESSURE OVER THE GREAT LAKES UNDER THE UPSTREAM CONFLUENT FLOW ALOFT...WILL GRADUALLY TRANSITION EAST THROUGH THE WEEKEND. WEAK FRONT WILL PUSH INTO THE STATE THIS EVENING...WORKING ITS WAY SOUTH TOWARD THE COAST TONIGHT AND EARLY SATURDAY. IN THE WAKE OF THE FRONT...THE SURFACE HIGH WILL TRANSLATE EAST AND BEGIN RIDGING DOWN THE EASTERN SEABOARD...AGAIN IN WHAT LOOKS LIKE A DRY ONSET CLASSICAL CAD SCENARIO. WITH NO PRECIP ASSOCIATED WITH THE CAD AT ONSET...SENSIBLE WEATHER IMPACTS WILL BE MINIMIZED WITH THE EXCEPTION OF DRIER AIR MOVING AND AND THUS SLIGHTLY COOLER TEMPS. CONVECTION ALREADY FIRING ACROSS THE AREA AT AFD TIME WILL CONTINUE TO SAG SOUTH THIS EVENING...MINIMIZING THE RISK OF FLASH FLOODING WITH ANY INDIVIDUAL STORM. CONVECTION MAY LINGER THROUGH THE NIGHT ACROSS SOUTHERN ZONES BUT THIS MAY BE A LITTLE HEAVY-HANDED. HAVE BROUGHT CHANCE POPS BACK UP INTO THE METRO AREA ON SATURDAY BUT THIS WILL HEAVILY DEPEND ON HOW FAR SOUTH THE FRONT PUSHES TONIGHT AND TOMORROW AS WELL AS WHERE THE WEDGE FRONT SETS UP...AND HOW MUCH DRY AIR PUSHES IN BEHIND IT. CERTAINLY BY SATURDAY NIGHT ENOUGH DRY AIR HAS PUSHED IN TO WARRANT REMOVING POPS. KEPT TREND OF SLIGHT TO LOW CHANCE POPS ACROSS EXTREME SOUTHERN ZONES ON SUNDAY. TOOK A BIAS-ADJUSTED BLEND FOR TEMPS RESULTING IN GENERALLY MID 80S TO NEAR 90 ON SATURDAY. GENERALLY ALL MOS GUIDANCE IS A COUPLE OF DEGREES COOLER FOR SUNDAY AS A RESULT OF THE CAD BUT AM HESITANT TO DROP TEMPS YET...AM NOT SURE HOW MUCH CLOUD COVER THERE WILL BE TO LIMIT INSOLATION AND WE ARE STILL TALKING AUGUST SO SUN ANGLE STILL HIGHER THAN EQUINOX TO CONTEND WITH. MAY SEE BIGGER IMPACTS INTO THE BEGINNING OF THE EXTENDED AS THE SURFACE HIGH STRENGTHENS OVER THE SOUTHEAST...EVEN WITH THE LOSS OF THE PARENT HIGH. OVERNIGHT LOWS SHOULD BE INCREASINGLY PLEASANT WITH THE DRY AIR FILTERING IN. TDP .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... /ISSUED AT 342 PM EDT FRI AUG 23 2013/ LONG TERM FORECAST STILL LOOKS GOOD. HAVE MADE ONLY ONE TWEAK AND THAT WAS TO ADD SLIGHT CHANCE NORTHEAST WEDNESDAY NIGHT. LOOKS LIKE ANOTHER BOUNDARY WILL BEGIN TO SLIDE SOUTHWARD AND APPROACH THE NORTHEAST ZONES OVERNIGHT WEDNESDAY INTO THURSDAY MORNING. UNTIL THEN...PRECIPITABLE WATER AMOUNTS DROPPING SIGNIFICANTLY THROUGH THE WEEK AND THIS WILL SUPPORT MINIMAL POPS. MOISTURE RETURNING BY THE END OF THE PERIOD. PREVIOUS DISCUSSION IS INCLUDED BELOW. 41 LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... /ISSUED 348 AM EDT FRI AUG 23 2013/ A COLD FRONT IS FORECAST TO MOVE S OF THE AREA SATURDAY EVENING AS SURFACE HIGH PRESSURE BUILDS ALONG THE EASTERN SEABOARD AND UPPER LEVEL HIGH PRESSURE BUILDS OVER THE MID U.S. SHOWER AND THUNDERSTORM CHANCES SHOULD BE HIGHLY DIURNAL SATURDAY NIGHT AND DIMINISH WITH THE LOSS OF HEATING. SHOWER AND THUNDERSTORM CHANCES LOOK TO BE LIMITED TO MAINLY CENTRAL GA ON SUNDAY DURING THE AFTERNOON AND EARLY EVENING HOURS WHERE THE BEST INSTABILITY IS EXPECTED TO BE WITH THE INFLUENCE OF DRIER AIR AND HIGH PRESSURE HAVING THE MOST AFFECT ON N GA. PRECIP CHANCES FOR MONDAY AND TUESDAY LOOK TO BE AS LOW AS WE HAVE SEEN IN A LONG TIME WITH A GENERALLY DRIER AIRMASS OVER THE AREA AND THE INFLUENCE OF HIGH PRESSURE. GFS IS MORE AGGRESSIVE WITH PRECIP AMOUNTS AND CHANCES THAN THE EUROPEAN. WILL NEED TO WATCH THE NE MOUNTAINS AND FAR S AS AREAS WHERE SMALL CHANCES COULD BE NEEDED. GFS MORE AGGRESSIVE WITH MOISTURE RETURN ON WEDNESDAY THAN THE EUROPEAN FROM THE NNW FLOW ALOFT. GUIDANCE FROM HPC FAVORING LOW POPS FOR N AND PORTIONS OF CENTRAL GA. A SURFACE TROUGH DEVELOPS ACROSS THE AREA ON THURSDAY AND AGAIN THE GFS IS MORE AGGRESSIVE WITH THE MOISTURE THAN THE EUROPEAN IN THE NNW FLOW ALOFT. HPC GUIDANCE FAVORING LOW POPS ACROSS THE ENTIRE AREA DUE TO THE UNCERTAINTY. BOTH MODELS INDICATING INCREASED MOISTURE OVER THE AREA ON FRIDAY. TEMPERATURES GENERALLY RUNNING NEAR TO AROUND 6 DEGREES BELOW NORMAL DURING THIS PERIOD. BDL && .AVIATION... 00Z UPDATE... BAND OF TSRA FROM CSG TO MCN WILL SLOWLY SINK SOUTH OVER THE NEXT COUPLE HOURS AND BY 02Z THEY SHOULD BE OUT OF THE TAF SITES. VFR SKIES WILL PREVAIL THROUGH SATURDAY AFTERNOON/EVENING. EXPECT PATCHY DENSE FOG TO DEVELOP ACROSS THE MCN AREA DUE TO SIGNIFICANT RAINFALL THIS EVENING. SCATTERED TSRA SHOULD DEVELOP ACROSS THE FORECAST AREA AFTER 18 TO 20Z SATURDAY AND HAVE ADDED A PROB30 FOR TSRA FOR ALL SITES SATURDAY AFTERNOON. //ATL CONFIDENCE...00Z UPDATE... HIGH ON ALL ELEMENTS 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 85 67 84 / 30 30 20 10 ATLANTA 72 86 69 85 / 20 30 20 10 BLAIRSVILLE 64 80 64 81 / 20 30 10 10 CARTERSVILLE 68 87 68 87 / 20 20 20 10 COLUMBUS 73 89 71 88 / 30 30 20 30 GAINESVILLE 71 83 68 84 / 20 30 20 10 MACON 70 89 70 87 / 30 30 20 10 ROME 68 88 68 87 / 20 20 20 10 PEACHTREE CITY 68 86 67 86 / 20 30 20 10 VIDALIA 72 89 71 87 / 30 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TDP LONG TERM....41 AVIATION...TDP
Hazardous weather outlook, Aug 23, 4:20 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 420 PM EDT FRI AUG 23 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 420 PM EDT FRI AUG 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS POSSIBLE THROUGH THIS EVENING. WEATHER HAZARDS EXPECTED... GUSTY WINDS...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. DISCUSSION... A SLOW MOVING COLD FRONT WILL CONTINUE MOVING SOUTH OF THE FORECAST AREA. RESIDUAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE A POTENTIAL FOR ISOLATED THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... WEATHER HAZARDS EXPECTED... GUSTY WINDS AND OCCASIONAL LIGHTNING. DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHEAST MOUNTAINS ON WEDNESDAY AND ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 23, 7:00 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 PM EDT FRI AUG 23 2013 GAZ079-080-091-092-232330- 700 PM EDT FRI AUG 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN TALBOT...SCHLEY...MARION AND TAYLOR COUNTIES UNTIL 730 PM EDT... AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BALDWINVILLE...MOVING SOUTH AT 15 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TALBOT... SCHLEY...MARION AND TAYLOR COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WESLEY CHURCH... BALDWINVILLE...PO BIDDY CROSSROADS...PRATTSBURG...JUNCTION CITY... HOWARD...FIVE POINTS...RUPERT...MAUK AND CHARING. && LAT...LON 3240 8427 3239 8454 3271 8453 3272 8432 TIME...MOT...LOC 2300Z 357DEG 15KT 3263 8442
Special weather statement, Aug 23, 7:01 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EDT FRI AUG 23 2013
GAZ074-085-232330-
701 PM EDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WASHINGTON AND
JOHNSON COUNTIES UNTIL 730 PM EDT...
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PRINGLE...MOVING SOUTH AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WASHINGTON AND JOHNSON COUNTIES...INCLUDING AREAS AROUND
RIDDLEVILLE...DAVISBORO...HARRISON...PRINGLE...DONOVAN...NEW HOME...
SPANN...MEEKS...KITE AND WRIGHTSVILLE. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3272 8245 3269 8250 3265 8247 3264 8251
3258 8259 3255 8259 3256 8267 3261 8267
3265 8277 3308 8279 3304 8260 3302 8255
3295 8254 3292 8251 3282 8252 3276 8244
TIME...MOT...LOC 2301Z 339DEG 3KT 3284 8257Special weather statement, Aug 23, 7:12 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 712 PM EDT FRI AUG 23 2013 GAZ074-085-232345- 712 PM EDT FRI AUG 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WASHINGTON AND JOHNSON COUNTIES UNTIL 745 PM EDT... AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PRINGLE...MOVING SOUTH AT 20 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WASHINGTON AND JOHNSON COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TENNILLE...RIDDLEVILLE...HARRISON... PRINGLE...NEW HOME...DONOVAN AND WRIGHTSVILLE. && LAT...LON 3265 8256 3273 8285 3298 8283 3297 8257 TIME...MOT...LOC 2313Z 005DEG 18KT 3283 8266
Special weather statement, Aug 23, 7:34 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT FRI AUG 23 2013
GAZ074-083>085-096-097-240000-
734 PM EDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WASHINGTON...
TWIGGS...LAURENS...JOHNSON...WILKINSON AND BLECKLEY COUNTIES UNTIL
800 PM EDT...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG GUST FRONT THAT STRETCHED FROM OCONEE TO TUCKERS
CROSSROAD...MOVING WEST AT 20 MPH. THIS GUST FRONT WILL HAVE THE
POTENTIAL TO PRODUCE WIND GUSTS TO AROUND 45 MPH ALONG ITS LEADING
EDGE.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TUCKERS
CROSSROAD...LOVETT...BREWTON...OCONEE...TOOMSBORO...CHAPPELLS
MILL...NICKLESVILLE...MONTROSE...DUDLEY...MCINTYRE...ALLENTOWN AND
IRWINTON.
&&
LAT...LON 3260 8271 3246 8316 3283 8337 3298 8289
3277 8287
TIME...MOT...LOC 2333Z 079DEG 19KT 3287 8299 3275 8299
3265 8289Special weather statement, Aug 23, 7:46 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 PM EDT FRI AUG 23 2013
GAZ001>003-240045-
746 PM EDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT
LIGHTNING IN WALKER...CATOOSA AND DADE COUNTIES UNTIL 845 PM EDT...
AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF LAKEVIEW...MOVING SOUTH AT 20
MPH.
WIND GUSTS OF 40 MPH AND FREQUENT LIGHTNING IS LIKELY AS THESE
STORMS MOVE ACROSS WALKER...CATOOSA AND DADE COUNTIES THROUGH 845 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRAYSVILLE...LAKEVIEW...INDIAN SPRINGS...LOOKOUT
MOUNTAIN...HOOKER...FORT OGLETHORPE...FAIRVIEW...COLE
CITY...WILDWOOD...RINGGOLD...BOYNTON...MORGANVILLE...CHATTANOOGA
VALLEY...NEW ENGLAND AND BLUE SPRING.
&&
LAT...LON 3499 8498 3494 8499 3491 8502 3488 8501
3486 8506 3482 8507 3482 8513 3472 8517
3472 8505 3459 8506 3459 8553 3498 8561
TIME...MOT...LOC 2345Z 006DEG 16KT 3510 8530Special weather statement, Aug 23, 7:49 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 749 PM EDT FRI AUG 23 2013 GAZ081-093>095-240015- 749 PM EDT FRI AUG 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PEACH...MACON... CRAWFORD AND HOUSTON COUNTIES UNTIL 815 PM EDT... AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MIAMI VALLEY...MOVING SOUTH AT 25 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PEACH... MACON...CRAWFORD AND HOUSTON COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKEWOOD...MIAMI VALLEY...POWERVILLE...FORT VALLEY...LEE POPE...SAINT LOUIS...PERRY... MEADOWDALE...GROVE PARK...GROVANIA...ELKO...HENDERSON AND MOSS OAK. && LAT...LON 3234 8362 3230 8385 3262 8397 3267 8377 TIME...MOT...LOC 2350Z 343DEG 20KT 3255 8384
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:36 PM EDT | Special Weather Statement | FFC | Wilkinson | 24 min |
| Aug 23, 8:52 PM EDT | Special Weather Statement | FFC | Macon | 38 min |
| Aug 23, 9:44 PM EDT | Special Weather Statement | FFC | Taylor | 46 min |
| Aug 23, 9:48 PM EDT | Special Weather Statement | FFC | Bleckley | 42 min |
| Aug 23, 10:10 PM EDT | Special Weather Statement | FFC | Banks | 50 min |
| Aug 23, 10:25 PM EDT | Special Weather Statement | FFC | Bleckley, Wilkinson | 50 min |
| Aug 23, 10:28 PM EDT | Special Weather Statement | FFC | Barrow, Jackson, Madison | 62 min |
| Aug 23, 10:30 PM EDT | Special Weather Statement | FFC | Taylor | 45 min |
| Aug 23, 11:05 PM EDT | Special Weather Statement | FFC | Oconee | 25 min |
| Aug 24, 12:06 AM EDT | Special Weather Statement | FFC | Walton | 24 min |
| Aug 24, 5:20 PM EDT | Special Weather Statement | FFC | Fannin | 40 min |
| Aug 24, 5:57 PM EDT | Special Weather Statement | FFC | Fannin | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.